MAUDE Adverse Event Report: CARDINAL HEALTH 1410Z KENDALL 1PR/PK 10PR/CA; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

CARDINAL HEALTH 1410Z KENDALL 1PR/PK 10PR/CA; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 31469219
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported they had a scheduled cardioversion that used a set of the 31469219 pads and when the first shock was applied, staff saw a spark come from the pads.They thought maybe the pad was coming loose at the bottom where the cords are inserted, but that wasn¿t noticed until after a second set was removed from the packaging and noted to look similar with the loose seal at the bottom.The spark did not come from the bottom of the pad just to make that clear.They shaved the patient, who wasn¿t really too hairy according to nursing staff and applied a third set of pads that did work successfully.No patient injury was reported.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Six samples were received for the investigation.Due to the samples being placed onto white paper, gel side down, the samples could not be removed for a full examination of the gel pads.Between the adhesion of the foam outer ring and the moisture from the gel pad, the paper was adhered/absorbed into the electrode foam and gel pad.As a result, the electrodes cannot be tested electronically to measure their performance.The wire crimp of each sample was visually inspected and there were no defects identified.Testing of the wire crimp was performed on the six samples and the results were within specification.A probable root cause could not be determined because of the state of the returned samples and the limited ability for the product to be appropriately tested, therefore, the complaint could not be confirmed.Since this complaint is unconfirmed, no complaint trend exists, and a specific root cause for the occurrence cannot be identified, no corrective action is required at this time.This complaint will be recorded for tracking and trending purposes.

Brand Name
1410Z KENDALL 1PR/PK 10PR/CA
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
215 hebert st
gananoque K7G 2 Y7
CA   K7G 2Y7
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18468552
Report Number9681860-2024-00001
Device Sequence Number16915988
Product Code MKJ
UDI-Device Identifier20192253017455
UDI-Public20192253017455
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number31469219
Device Catalogue Number31469219
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown